Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 5, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Mar 19, 2008, 9:54 PM EDT for Athens County, Ohio. It took effect at Mar 20, 2008, 12:13 AM EDT. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2008, 9:54 PM EDT (01:54 UTC)
- In effect from
- Mar 20, 2008, 12:13 AM EDT
- Expired
- Mar 21, 2008, 3:56 PM EDT
- In force
- 40 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- Minor
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 117 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hocking River at Athens (ATHO1). The gauge peaked at 21.40 ft at Mar 20, 2008, 10:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03159500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KRLX 200154 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 954 PM EDT WED MAR 19 2008 ...THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS HOCKING RIVER... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. OHC009-201354- /O.NEW.KRLX.FL.W.0005.080320T0413Z-080321T2100Z/ /ATHO1.1.ER.080320T0413Z.080320T1800Z.080321T1500Z.NO/ 954 PM EDT WED MAR 19 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON WV HAS ISSUED A * FLOOD WARNING FOR THE HOCKING RIVER AT ATHENS. * UNTIL FRIDAY AFTERNOON * AT 8 PM WEDNESDAY THE STAGE WAS 18.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT. THEN CONTINUE TO RISE TO BETWEEN 21 TO 22.0 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING. * AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF NELSONVILLE BEGINS TO FLOOD. * A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON MARCH 6 2008. $$
8 follow-up statements
000 WGUS81 KRLX 200902 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 502 AM EDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER AT ATHENS... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. THE NEXT STATEMENT WILL BE ISSUED AROUND 11 AM OR SOONER IF CONDITIONS CHANGE. OHC009-201502- /O.CON.KRLX.FL.W.0005.000000T0000Z-080321T2100Z/ /ATHO1.1.ER.080320T0740Z.080320T1800Z.080321T1500Z.NO/ 502 AM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 5 AM THURSDAY THE STAGE WAS 20.2 FEET * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY THIS AFTERNOON...THE RIVER WILL FALL BELOW FLOOD STAGE LATE MORNING FRIDAY. * AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF NELSONVILLE BEGINS TO FLOOD. * A CREST NEAR 22.0 FEET COMPARES TO A PREVIOUS CREST OF 21.9 FEET ON AUGUST 19TH 1997. $$
000 WGUS81 KRLX 201422 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1022 AM EDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER AT ATHENS...AND MUSKINGUM RIVER AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON. HIGH WATER WILL CONTINUE THROUGH TODAY AND TONIGHT ON BOTH THE HOCKING AND MUSKINGUM RIVERS...MAINLY FROM RAINS THAT FELL YESTERDAY UPSTREAM. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 6 PM OR SOONER IF CONDITIONS CHANGE. OHC009-202022- /O.EXT.KRLX.FL.W.0005.000000T0000Z-080321T1700Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1100Z.NO/ 1022 AM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 8 AM THURSDAY THE STAGE WAS 20.6 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING. * AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF NELSONVILLE BEGINS TO FLOOD. BACKWATER FLOODING OCCURS ALL ALONG THE RIVER. * A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON MARCH 6 2008. $$ OHC115-167-202022- /O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0800Z/ /MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0200Z.NO/ 1022 AM EDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 9 AM THURSDAY THE STAGE WAS 11.9 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TODAY, BUT WILL STAY ABOVE FLOOD STAGE BEFORE FALLING BELOW FLOOD STAGE AROUND MIDNIGHT MONDAY. * AT STAGES NEAR 12.0 FEET...MANY AREAS ARE FLOODED IN AND AROUND MCCONNELSVILLE. * THE RIVER CRESTED AT 12.06 FEET AT 4 AM THIS THURSDAY MORNING. A CREST NEAR 12 FEET COMPARES TO A PREVIOUS CREST OF 11.99 FEET ON NOVEMBER 16, 1986. $$
000 WGUS81 KRLX 202107 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 507 PM EDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER AT ATHENS...MUSKINGUM RIVER AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON. HIGH WATER WILL CONTINUE THROUGHT THE OVERNIGHT HOURS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 10 PM OR SOONER IF CONDITIONS CHANGE. OHC009-210307- /O.EXT.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/ 507 PM EDT THU MAR 20 2008 FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 4 PM THURSDAY THE STAGE WAS 21.3 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.5 FEET BY THIS EVENING. THEN, THE RIVER WILL FALL BELOW FLOOD STAGE LATE MORNING FRIDAY. * AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF NELSONVILLE FLOODS. * A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON MARCH 6 2008. $$ OHC115-167-210307- /O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0900Z/ /MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0300Z.NO/ 507 PM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 4 PM THURSDAY THE STAGE WAS 11.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL CONTINUE A SLOW FALL TONIGHT AND STAY ABOVE FLOOD STAGE THROUGH THE WEEKEND. THE RIVER WILL FALL BELOW FLOOD STAGE BEFORE MIDNIGHT MONDAY. * AT STAGES NEAR 11.4 FEET...MOST PRIMARY ROADS FLOODED IN AND BETWEEN MCCONNELSVILLE AND ZANESVILLE, SEVERAL COTTAGE TYPE HOMES ARE AFFECTED. $$
000 WGUS81 KRLX 210222 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1022 PM EDT THU MAR 20 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...MUSKINGUM RIVER AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER...HOCKING RIVER AT ATHENS... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. HIGH WATER WILL CONTINUE THROUGH THE OVERNIGHT HOURS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 4 AM FRIDAY MORNING OR SOONER IF CONDITIONS CHANGE. OHC009-210822- /O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/ 1022 PM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 9 PM THURSDAY THE STAGE WAS 21.4 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL SLOWLY FALL TO BELOW FLOOD STAGE BY LATE MORNING FRIDAY. * AT STAGES NEAR 22.0 FEET...EAST STATE STREET IN ATHENS AND ROUTE 33 NORTH OF NELSONVILLE BEGINS TO FLOOD. * A CREST NEAR 21.5 FEET COMPARES TO A PREVIOUS CREST OF 20.3 FEET ON MARCH 6 2008. $$ OHC115-167-210822- /O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T1200Z/ /MCCO1.1.ER.000000T0000Z.080320T1100Z.080325T0600Z.NO/ 1022 PM EDT THU MAR 20 2008 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 9 PM THURSDAY THE STAGE WAS 11.1 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL AGAIN RISE TO NEAR 11.5 FEET BY SATURDAY MORNING...THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY TUESDAY MORNING. * AT STAGES NEAR 11.5 FEET...MOST PRIMARY ROADS ARE FLOODED IN AND BETWEEN MCCONNELSVILLE AND ZANESVILLE, SEVERAL COTTAGE TYPE HOMES ARE AFFECTED. * A CREST NEAR 11.5 FEET COMPARES TO A PREVIOUS CREST OF 11.1 FEET ON MARCH 5 2008. $$
000 WGUS81 KRLX 210758 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 358 AM EDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...MUSKINGUM RIVER. AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER. AT ATHENS... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF CONDITIONS CHANGE. OHC009-211358- /O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/ 358 AM EDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 3 AM FRIDAY THE STAGE WAS 21.2 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * THE CREST WAS 21.4 FEET AROUND 10 PM THURSDAY. * THE LAST TIME A CREST WAS HIGHER AT ATHENS WAS IN JANUARY OF 2005 WHEN THE RIVER REACHED 23.7 FEET. $$ OHC115-167-211358- /O.EXT.KRLX.FL.W.0004.000000T0000Z-080325T0148Z/ /MCCO1.1.ER.080322T0402Z.080320T1100Z.080324T1948Z.NO/ 358 AM EDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 3 AM FRIDAY THE STAGE WAS 10.5 FEET * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER LEVEL MAY OSCILLATE AROUND FLOOD STAGE OR IN THE 10 TO 11 FOOT LEVEL THROUGH THIS WEEKEND...DUE TO UPSTREAM RESERVOIR RELEASES. * THE RIVER CRESTED JUST OVER 12 FEET EARLY THURSDAY MORNING. * BACK IN JANUARY 2005...THE RIVER CRESTED AROUND 13.8 FEET. $$
000 WGUS81 KRLX 211052 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 651 AM EDT FRI MAR 21 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER... MUSKINGUM RIVER. AT ATHENS... AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS...MORGAN...WASHINGTON. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. THE NEXT STATEMENT WILL BE ISSUED AROUND NOON OR SOONER IF CONDITIONS CHANGE. OHC009-211651- /O.CON.KRLX.FL.W.0005.000000T0000Z-080321T1900Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T1300Z.NO/ 651 AM EDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 6:30 AM FRIDAY THE STAGE WAS 21 FEET AND RECEDING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE EARLY THIS AFTERNOON. * THE CREST WAS 21.4 FEET AROUND 10 PM THURSDAY. * THE LAST TIME A CREST WAS HIGHER AT ATHENS WAS IN JANUARY OF 2005 WHEN THE RIVER REACHED 23.7 FEET. $$ OHC115-167-211651- /O.CON.KRLX.FL.W.0004.000000T0000Z-080325T0148Z/ /MCCO1.1.ER.080322T0402Z.080320T1100Z.080324T1948Z.NO/ 651 AM EDT FRI MAR 21 2008 THE FLOOD WARNING CONTINUES FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 6:30 AM FRIDAY THE STAGE WAS 10.3 FEET AND RECEDING SLOWLY. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER LEVEL MAY OSCILLATE IN THE 10 TO 11 FOOT LEVEL THROUGH THIS WEEKEND...DUE TO UPSTREAM RESERVOIR RELEASES. * THE CREST WAS JUST OVER 12 FEET EARLY THURSDAY MORNING. * BACK IN JANUARY 2005...THE RIVER CRESTED AT 13.8 FEET. $$ KTB
000 WGUS81 KRLX 211458 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 1058 AM EDT FRI MAR 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...MUSKINGUM RIVER. AT MCCONNELSVILLE... AFFECTING THE FOLLOWING COUNTIES IN OHIO...MORGAN...WASHINGTON. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...HOCKING RIVER. AT ATHENS... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. RIVER LEVELS ON THE MUSKINGUM RIVER HAVE DROPPED BELOW FLOOD STAGE AT MCCONNELSVILLE...THUS...THE FLOOD WARNING IS CANCELLED. HOWEVER...WATER RELEASES FROM FULL RESERVOIRS UPSTREAM WILL KEEP THE RIVER LEVEL ELEVATED...JUST BELOW FLOOD STAGE THROUGH THE WEEKEND. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND 5 PM OR SOONER IF CONDITIONS CHANGE. OHC009-212058- /O.EXT.KRLX.FL.W.0005.000000T0000Z-080322T0200Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T2000Z.NO/ 1058 AM EDT FRI MAR 21 2008 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE HOCKING RIVER AT ATHENS. * AT 8 AM FRIDAY THE STAGE WAS 20.8 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 20.0 FEET...LOW AREAS AND A CAMPGROUND AND PRIVATE CAMPS ALONG THE RIVER BETWEEN ATHENS AND COOLVILLE BEGIN TO FLOOD. $$ OHC115-167-211528- /O.CAN.KRLX.FL.W.0004.000000T0000Z-080324T0600Z/ /MCCO1.1.ER.080323T2037Z.080320T1100Z.080324T0000Z.NO/ 1058 AM EDT FRI MAR 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE MUSKINGUM RIVER AT MCCONNELSVILLE. * AT 9 AM FRIDAY THE STAGE WAS 10.1 FEET * FLOOD STAGE IS 11 FEET. * FORECAST...THE RIVER WILL REMAIN STEADY JUST BELOW FLOOD STAGE AROUND 10.7 FEET THROUGH THE WEEKEND. * AT STAGES NEAR 11.5 FEET...FLOODING STARTS IN CEMETARY ON THE SOUTHWEST SIDE OF MCCONNELSVILLE NEAR STATE ROUTE 376. MORE HOMES START TO FLOOD NEAR THE RIVER. $$
000 WGUS81 KRLX 211956 FLSRLX FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 356 PM EDT FRI MAR 21 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...HOCKING RIVER. AT ATHENS... AFFECTING THE FOLLOWING COUNTIES IN OHIO...ATHENS. THE HOCKING RIVER AT ATHENS HAS DROPPED BELOW FLOOD STAGE AND WILL CONTINUE TO FALL...THEREFORE THE FLOOD WARNING IS CANCELLED. LOW LYING AREAS WILL STILL EXPERIENCE BACKWATER ISSUES THROUGH THE EVENING AS THE RIVER LEVEL RECEDES. TURN AROUND AND DONT DROWN. DO NOT DRIVE INTO AREAS WHERE WATER IS FLOWING OVER THE ROADWAY. MOST DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADS. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE... 877-633-6772. THE NEXT STATEMENT WILL BE ISSUED AROUND PUT TIME HERE AM OR PM OR SOONER IF CONDITIONS CHANGE. OHC009-212026- /O.CAN.KRLX.FL.W.0005.000000T0000Z-080322T0200Z/ /ATHO1.1.ER.080320T0740Z.080321T0000Z.080321T2000Z.NO/ 356 PM EDT FRI MAR 21 2008 THE FLOOD WARNING IS CANCELLED FOR THE HOCKING RIVER AT ATHENS. * AT 13 PM FRIDAY THE STAGE WAS 19.8 FEET * FLOOD STAGE IS 20 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. * AT STAGES NEAR 20.0 FEET...LOW AREAS AND A CAMPGROUND AND PRIVATE CAMPS ALONG THE RIVER BETWEEN ATHENS AND COOLVILLE BEGIN TO FLOOD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Mar 19, 8:38 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 19, 8:38 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 838 PM EDT WED MAR 19 2008 .SYNOPSIS... HIGH PRESSURE SLOWLY WORKS IN FROM THE WEST VERY LATE TONIGHT AND EARLY THURSDAYS. LOW PRESSURE SYSTEMS PASS TO OUR NORTH FRIDAY NIGHT...AND TO OUR SOUTH SUNDAY NIGHT AND MONDAY. && .NEAR TERM /REMAINDER OF TONIGHT/... FLOOD WATCH EXPIRED AND SEVERE THUNDERSTORM WATCH CANCELLED. STRONG COLD FRONT AND ASSOCIATED LINE OF THUNDERSTORMS...HAVE MOVED EAST OF THE AREA. GOOD WRAPAROUND MOISTURE WITH SOME LIGHT RAIN WILL MOVE ACROSS THE AREA TONIGHT AS DEEP UPPER TROUGH SLOWLY MOVES EAST. RAIN WILL LIKELY MIX WITH OR CHANGE TO WET SNOW OVER PARTS OF SOUTHEAST OHIO BEFORE ENDING AFTER MIDNIGHT. REMAINDER OF THE LOWLANDS WILL SEE LIGHT RAIN ENDING LATER TONIGHT. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS IN THE NORTHERN AND CENTRAL MOUNTAINS WITH LITTLE ACCUMULATION. HIGH PRESSURE WILL BE SLOW TO BUILD IN LATER TONIGHT...SO WIDESPREAD CLOUDS STILL LINGER IN THE WEST REMAINDER OF TONIGHT. FORECAST TEMPS UNCHANGED. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...NORTHWEST FLOW KEEPS UPSLOPE SNOW OR MIXED PRECIP LIGHT SHOWERS ACROSS THE NORTHEAST MOUNTAINS THRU THU MORNING. DRIER AIR MASS MOVES IN FROM THE WEST BRINGING SOME CLEARING MAINLY SOUTH...CENTRAL AND WEST SECTIONS SPREADING NORTH. THE NAM/ECMWF/RUC/GMOS AND THE CANADIAN MODELS KEEPS DRY AIR FOR CLEAR SKIES THRU FRIDAY. ONLY THE GFS SHOWS SOME MID LEVEL MOISTURE AROUND H7 LEVEL ADVECTING FROM THE NORTHWEST. BELIEVE THE GFS IS OVERDONE OR TOO FAST BRINGING THESE MID LEVEL MOISTURE OVER THE AREA. THEREFORE...KEPT CLEAR SKIES THURSDAY THRU MID DAY FRIDAY...INCREASING CLOUDS FRONT NORTH TO SOUTH WITH THE ONSET OF THE NEXT WAVE. THE NAM AND GFS SHOW AN UPPER WAVE OVER THE NORTHERN PLAINS WITH SMALLER SHORT WAVES AHEAD OF IT MOVING ACROSS THE AREA FRI NIGHT AND SAT. MODELS ARE SLOWER WITH THE ONSET OF QPF FIELD ACROSS OUR NORTHERN SECTIONS. HAVE DELAYED ABOUT SIX HOURS THE PRECIP HAVING SLIGHT CHANCES BY SAT 00Z...INCREASING TO CHANCES THRU THE LOWLANDS...AND LIKELY ACROSS THE NORTHERN SECTIONS BY SAT 12Z. EASY TEMPERATURE ASSESSMENT HAVING THE MAV AND MET NUMBERS FAIRLY SIMILAR ON MAX AND MIN TEMPS FOR THU THROUGH FRI NIGHT ALTHOUGH TWEAKED NUMBERS DOWN ACROSS THE NORTH. THE PROBLEM WAS ON FRI NIGHT WHEN THEY SHOW ABOUT SEVEN DEGREES DIFFERENCE. OPTED TO GO WITH THE WARMER MET AS FLOW WILL BE ALMOST ZONAL AND CLOUDS WILL BE ABUNDANT WITH THE WAVES EXPECTED FRI NIGHT. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... WAVE MOVES ACROSS THE REGION ON SATURDAY...BUT LOOKS LIKE MOST OF THE PRECIPITATION STAYS ON THE NORTHERN FRINGE OF THE FORECAST AREA. SOME TIMING DIFFERENCES WITH THE NAM BEING FASTER THAN THE GFS AND THE CURRENT FORECAST. WILL STAY WITH GFS TIMING FOR NOW AS IT IS MORE CONSISTENT WITH CURRENT PACKAGE. MODELS THEN HAVE SYSTEM DEVELOPING TO OUR SOUTH SUNDAY NIGHT AND MONDAY. WITH COLD AIR IN PLACE OVER OUR REGION...SOME SNOW IS POSSIBLE IF SYSTEM CAN PUMP MOISTURE THIS FAR BACK. BOTH ECMWF AND GFS ARE SHOWING IT WILL...BUT LOCATION OF SURFACE LOW STILL LEAVES DOUBTS. FOR TUESDAY AND WEDNESDAY...WENT CLOSER TO ECMWF. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... 00Z THURSDAY THRU 00Z FRIDAY... STRONG COLD FRONT AND ANY ASSOCIATED HEAVY THUNDERSTORMS WILL BE EAST OF MOUNTAINS BY 02Z THURSDAY. BEHIND THE FRONT...GENERALLY IFR CEILINGS...WITH MVFR VSBY IN LIGHT RAIN OR RAIN SHOWERS AND FOG AS WRAPAROUND MOISTURE BEHIND THE FRONT CROSSES THE AREA. RAIN SHOWERS CHANGING TO SNOW SHOWERS MOUNTAINS AROUND 08Z. CONDITIONS SLOWLY IMPROVING TO MVFR CEILINGS AFTER 06Z FROM WEST TO EAST. BY 15Z CONDITIONS BECOMING VFR CEILINGS IN THE WEST AND MVFR CEILINGS IN THE MOUNTAINS. AFTER 18Z BECOMING VFR SCT CLOUDS LOWLANDS...EXCEPT VFR CEILINGS MOUNTAINS. AVIATION OUTLOOK /AFTER 00Z FRIDAY...NO SIGNIFICANT WEATHER EXPECTED. && .HYDROLOGY... HEAVY RAIN HAS ENDED OVER SOUTHEAST OHIO...THUS...THE FLOOD WATCH FOR PORTIONS OF SOUTHEAST OHIO THIS WEDNESDAY EVENING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...PROBLEMS WILL CONTINUE ON LARGER STREAMS AND RIVERS OVER SOUTHEAST OHIO. FLOOD ADVISORY CONTINUES FOR THE HOCKING RIVER...AND A FLOOD WARNING CONTINUES ON THE MUSKINGUM RIVER. IT APPEARS THE MIGHTY OHIO WILL ALSO BECOME SWOLLEN THURSDAY AND FRIDAY...WITH BACKWATER PROBLEMS POSSIBLE INTO THE WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...ARJ/ESS/RPY NEAR TERM...JMV SHORT TERM...ARJ LONG TERM...RPY AVIATION...JMV HYDROLOGY...JMV
Hazardous weather outlook, Mar 19, 9:15 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 915 PM EDT WED MAR 19 2008 OHZ066-067-075-076-083>086-WVZ009>011-019-020-210115- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-WOOD- PLEASANTS-TYLER-RITCHIE-DODDRIDGE- 915 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TONIGHT FLOOD WATCH EXPIRED AS HEAVY RAINS HAVE ENDED. HOWEVER...FLOODING PROBLEMS WILL CONTINUE ON SOME LARGER RIVERS IN OHIO FEEDING INTO THE OHIO RIVER THROUGH THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...OTHER THAN RIVER PROBLEMS MENTIONED ABOVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005>008-013>018-024>040-046-047- 210115- GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 915 PM EDT WED MAR 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 19, 6:56 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
656 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG CLENDENIN 38.41N 81.34W
03/19/2008 KANAWHA WV PUBLIC
TREES DOWN.
EVENT OCCURRED BETWEEN
552 PM 03/19/2008 AND 622 PM 03/19/2008
&&
NNNNLocal storm report, Mar 19, 6:59 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
659 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND DMG PINCH 38.41N 81.48W
03/19/2008 KANAWHA WV EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES DOWN IN PINCH ALONG RT 19.
&&
HATFIELDSpecial weather statement, Mar 19, 7:34 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 734 PM EDT WED MAR 19 2008 WVZ028-030-031-037>040-046-047-200015- POCAHONTAS WV-WEBSTER WV-BRAXTON WV-UPSHUR WV-RANDOLPH WV-LEWIS WV-HARRISON WV-NICHOLAS WV-BARBOUR WV- 734 PM EDT WED MAR 19 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 734 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM LEWIS COUNTY THROUGH WESTERN WEBSTER AND NICHOLAS COUNTIES. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... HORNER...WALKERSVILLE...IRELAND...CENTRALIA...ERBACON AND BOGGS. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Special weather statement, Mar 19, 7:57 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 757 PM EDT WED MAR 19 2008 WVZ039-040-046-047-200045- POCAHONTAS WV-UPSHUR WV-RANDOLPH WV-BARBOUR WV- 757 PM EDT WED MAR 19 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 757 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER CENTRAL BARBOUR COUNTY SOUTHWARD INTO WESTERN RANDOLPH COUNTY...MOVING EASTWARD AT 50 MPH. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... KERENS...ELLAMORE...BOWDEN...GLADY...NESTORVILLE AND DRYFORK. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 25
Local storm report, Mar 19, 8:25 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
825 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 3 NE HEATERS 38.79N 80.60W
03/19/2008 BRAXTON WV EMERGENCY MNGR
POWER LINES DOWN AT NAPIER ON ST RT 19.
0723 PM TSTM WND DMG 1 NNE GASSAWAY 38.68N 80.76W
03/19/2008 BRAXTON WV EMERGENCY MNGR
CHAPPEL ROAD TREE DOWN BLOCKING ROAD.
0723 PM TSTM WND DMG LITTLE BIRCH 38.58N 80.71W
03/19/2008 BRAXTON WV EMERGENCY MNGR
BUS HOUSE BLOWN OVER INTO ROADWAY ON OLD STATE RT 19
&&
HATFIELDLocal storm report, Mar 19, 9:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
935 PM EDT WED MAR 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0931 PM FLOOD PARKERSBURG 39.28N 81.52W
03/19/2008 WOOD WV PUBLIC
STREAMS OVER ROADS OR BRIDGES.
EVENT OCCURRED BETWEEN
916 PM 03/19/2008 AND 931 PM 03/19/2008
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 1:40 AM EDT | Areal Flood Warning | RLX | Meigs | 12 hr |
| Mar 20, 4:01 AM EDT | River Flood Advisory | RLX | Washington | 24 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.